ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

A central Rankine-Hugoniot solver for hyperbolic conservation laws

Jaisankar, S and Rao, SV Raghurama (2009) A central Rankine-Hugoniot solver for hyperbolic conservation laws. In: Journal of Computational Physics, 228 (3). pp. 770-798.

[img] PDF
7.pdf - Published Version
Restricted to Registered users only

Download (3MB) | Request a copy
Official URL: http://www.sciencedirect.com/science?_ob=MImg&_ima...


A numerical method in which the Rankine-Hugoniot condition is enforced at the discrete level is developed. The simple format of central discretization in a finite volume method is used together with the jump condition to develop a simple and yet accurate numerical method free of Riemann solvers and complicated flux splittings. The steady discontinuities are Captured accurately by this numerical method. The basic idea is to fix the coefficient of numerical dissipation based on the Rankine-Hugoniot (jump) condition. Several numerical examples for scalar and vector hyperbolic conservation laws representing the inviscid Burgets equation, the Euler equations of gas dynamics, shallow water equations and ideal MHD equations in one and two dimensions are presented which demonstrate the efficiency and accuracy of this numerical method in capturing the flow features.

Item Type: Journal Article
Publication: Journal of Computational Physics
Publisher: Elsevier
Additional Information: Copyright of this article belongs to Elsevier.
Keywords: Rankine-Hugoniot jump condition;Central scheme;Low numerical diffusion;Exact capturing of shocks and contact discontinuities.
Department/Centre: Division of Mechanical Sciences > Aerospace Engineering(Formerly Aeronautical Engineering)
Date Deposited: 09 Mar 2009 07:28
Last Modified: 19 Sep 2010 05:25
URI: http://eprints.iisc.ac.in/id/eprint/18819

Actions (login required)

View Item View Item